I was recently diagnosed with a very mild case Crohn's (doc is 98% sure based on colonoscopy). He then proceeded to prescribed 12 400mg Asacol tablets per day. Based on what I have read this seems a little overkill, especially since they cost so much. The drug info sheet from P&G says 6 pills per day divided into 3 doses. And I read else where that this is the prescribed dosing for about 6 weeks until the patient is in remission. Once in remission, the dosing can be lowered. Can anyone support my doc's decision in dosing me so high or should I get a second opinion? Thanks!
22 Dec 2009
im on the same type of drug and from what I have learned is that it is important to have high doses when you have a flare up and then continue with it for quite a while after, but of course ask your doctor or another. I tried going off mine a few times a bit early and paid the price. Had a bad flare up a few months ago and its only just settled down. Also get onto some zinc tablets, and garlic these heal the intestine walls. Hope your feeling better. :)
- Asacol Information for Consumers
- Asacol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Asacol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had surgery for crohns disease in July 2007. 10 inches of small bowel removed. The Dr. giving me Remicade is going else where and turned me over a ...
4 answers • 12 Jan 2010
I have a mild to moderate case of proctitis. The doctor prescribed both asacol tablets and rowasa ememas. If they are the same thing, wouldn't ...
1 answer • 7 Jun 2010
Even with my Rx drug plan, I have to pay over $72.00/month for my wife's Asacol Rx.
1 answer • 19 Jul 2012
Now, after a recent colonoscopy, my doctor is telling me I don't have Crohn's-no evidence was found with this test. I'm baffled by the ...
0 answers • 6 Jun 2013
Could that possibly cause me to have low binding iron? It seemed that I got this medical issue of low binding iron after I slowly stopped taking the ...
0 answers • 1 Mar 2014